English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
 
 
DownloadE-Mail
  Weighted sequence graphs: boosting iterated dynamic programming using locally suboptimal solutions

Schwikowski, B., & Vingron, M. (2003). Weighted sequence graphs: boosting iterated dynamic programming using locally suboptimal solutions. Discrete Applied Mathematics, 127(1), 95-117. doi:10.1016/S0166-218X(02)00288-3.

Item is

Basic

show hide
Genre: Journal Article
Alternative Title : Discret Appl. Math.

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Schwikowski, Benno, Author
Vingron, Martin1, Author              
Affiliations:
1Gene regulation (Martin Vingron), Dept. of Computational Molecular Biology (Head: Martin Vingron), Max Planck Institute for Molecular Genetics, Max Planck Society, ou_1479639              

Content

show
hide
Free keywords: computational molecular biology; algorithms; multiple alignment; evolutionary tree; phylogenetic tree; tree alignment program; dynamic programming
 Abstract: We present a novel technique for improving a fundamental aspect of iterated dynamic programming procedures on sequences, such as progressive sequence alignment. Instead of relying on the unrealistic assumption that each iteration can be performed accurately without including information from other sequences, our technique employs the combinatorial data structure of weighted sequence graphs to represent an exponential number of optimal and suboptimal sequences. The usual dynamic programming algorithm on linear sequences can be generalized to weighted sequence graphs, and therefore allows to align sequence graphs instead of individual sequences in subsequent stages. Thus, locally suboptimal, but globally correct solutions can for the first time be identified through iterated sequence alignment. We demonstrate the utility of our technique by applying it to the benchmark alignment problem of Sankoff et al. (J. Mol. Evol. 7 (1976) 133). Although a recent effort could improve on the original solution from 1976 slightly, our technique leads to even more significant improvements.

Details

show
hide
Language(s): eng - English
 Dates: 2003-04-01
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: -
 Identifiers: eDoc: 176233
ISI: 000181779800008
DOI: 10.1016/S0166-218X(02)00288-3
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Discrete Applied Mathematics
  Alternative Title : Discret Appl. Math.
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 127 (1) Sequence Number: - Start / End Page: 95 - 117 Identifier: ISSN: 0166-218X